EconPapers    
Economics at your fingertips  
 

Truncated sum-of-squares estimation of fractional time series models with generalized power law trend

Javier Hualde and Morten Nielsen
Additional contact information
Javier Hualde: Universidad Pública de Navarra

No 1458, Working Paper from Economics Department, Queen's University

Abstract: We consider truncated (or conditional) sum-of-squares estimation of a parametric fractional time series model with an additive deterministic structure. The latter consists of both a drift term and a generalized power law trend. The memory parameter of the stochastic component and the power parameter of the deterministic trend component are both considered unknown real numbers to be estimated and belonging to arbitrarily large compact sets. Thus, our model captures different forms of nonstationarity and noninvertibility as well as a very flexible deterministic specification. As in related settings, the proof of consistency (which is a prerequisite for proving asymptotic normality) is challenging due to non-uniform convergence of the objective function over a large admissible parameter space and due to the competition between stochastic and deterministic components. As expected, parameter estimates related to the deterministic component are shown to be consistent and asymptotically normal only for parts of the parameter space depending on the relative strength of the stochastic and deterministic components. In contrast, we establish consistency and asymptotic normality of parameter estimates related to the stochastic component for the entire parameter space. Furthermore, the asymptotic distribution of the latter estimates is unaffected by the presence of the deterministic component, even when this is not consistently estimable. We also include a small Monte Carlo simulation to illustrate our results.

Keywords: Asymptotic normality; Consistency; Deterministic trend; Fractional process; Generalized polynomial trend; Generalized power law trend; Noninvertibility; Nonstationarity; Sum-of-squares estimation (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
Pages: 80 pages
Date: 2022-01
New Economics Papers: this item is included in nep-ecm, nep-ets and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
https://www.econ.queensu.ca/sites/econ.queensu.ca/files/wpaper/qed_wp_1458.pdf First version 2022 (application/pdf)

Related works:
Working Paper: Truncated sum-of-squares estimation of fractional time series models with generalized power law trend (2022) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qed:wpaper:1458

Access Statistics for this paper

More papers in Working Paper from Economics Department, Queen's University Contact information at EDIRC.
Bibliographic data for series maintained by Mark Babcock ().

 
Page updated 2025-03-29
Handle: RePEc:qed:wpaper:1458